Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 13, NWS Billings, MT

November 3, 20075 counties in Montana

NWS Billings, MT issued this high wind warning at Nov 3, 2007, 5:05 AM MDT for 5 counties in Montana. It took effect at Nov 3, 2007, 9:00 PM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 3, 2007, 5:05 AM MDT (11:05 UTC)
In effect from
Nov 3, 2007, 9:00 PM MDT
Expired
Nov 4, 2007, 11:00 AM MST
In force
15 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 91 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 8:15 AM MSTNON-TSTM WND GST 855 Sw Nye, MTWIND GUSTING TO ESTIMATED 85 MPH CAUSING POWER OUTAGE AT STILLWATER MINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5178 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 031105
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
505 AM MDT SAT NOV 3 2007

.A STORM SYSTEM WILL PUSH ACROSS SOUTHERN CANADA TONIGHT AND WILL
MOVE INTO NORTHEAST MONTANA ON SUNDAY. THIS SYSTEM WILL COMBINE
WITH HIGH PRESSURE OVER SOUTHERN IDAHO AND WESTERN WYOMING TO
CREATE VERY STRONG WINDS TONIGHT THROUGH SUNDAY MORNING.

MTZ065-032315-
/O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/
/O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
505 AM MDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO
11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS AT 20 TO 35 MPH WILL BE OVER THE AREA TODAY. THESE
WINDS WILL INCREASE THIS EVENING TO 35 TO 55 MPH WITH GUSTS TO 75
MPH. THE VERY STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING
BEFORE DECREASING SUNDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. BE
PREPARED FOR STRONG CROSSWINDS ALONG INTERSTATE 90 IF TRAVELING
IN THIS AREA.

$$

MTZ066-032315-
/O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/
/O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
505 AM MDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO
11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS AT 15 TO 30 MPH WILL BE OVER THE AREA TODAY. THESE
WINDS WILL INCREASE TO 35 TO 55 MPH THIS EVENING WITH GUSTS TO 75
MPH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE
STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH
OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD. THE VERY STRONG WINDS WILL
CONTINUE SUNDAY MORNING AND DECREASE SUNDAY AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS
OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

MTZ028-063-032315-
/O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/
/O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
505 AM MDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO
11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING WITH GUSTS
TO 60 MPH. THESE VERY STRONG WINDS WILL CONTINUE INTO SUNDAY
MORNING AND DECREASE SUNDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.

$$

ARTHUR
3 follow-up statements
000 
WWUS75 KBYZ 032138
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
338 PM MDT SAT NOV 3 2007


MTZ065-041200-
/O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
338 PM MDT SAT NOV 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY.

SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AND
ARE EXPECTED TO RANGE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH
POSSIBLE AT TIMES. THESE STRONG WINDS WILL BEGIN TO WEAKEN LATE
SUNDAY MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH BY
EARLY SUNDAY AFTERNOON.

IF YOU WILL BE DRIVING A HIGH PROFILE VEHICLE ALONG INTERSTATE 90
THROUGH LIVINGSTON YOU MAY WANT TO DELAY YOU TRAVEL UNTIL SUNDAY
AFTERNOON WHEN WINDS WILL BE SOMEWHAT WEAKER.

$$

MTZ066-041200-
/O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
338 PM MDT SAT NOV 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY. 

SOUTHWEST WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS THROUGH THIS EVENING. WINDS
OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED FROM NYE TO THE
STILLWATER MINE SOUTH OF NYE TONIGHT THROUGH SUNDAY MORNING.
SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH
OF FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE SUNDAY
MORNING AND BY SUNDAY AFTERNOON SHOULD RANGE FROM 25 TO 35 MPH.


$$

MTZ028-063-041200-
/O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
338 PM MDT SAT NOV 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
TO 11 AM MST SUNDAY. 

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE TONIGHT THROUGH SUNDAY MORNING...BEFORE WEAKENING SUNDAY
AFTERNOON. THE STRONGEST WINDS WILL BE NORTH OF HARLOWTON TO
JUDITH GAP.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHILE
TRAVELING IN THIS AREA TONIGHT THROUGH SUNDAY MORNING.



$$

MTZ031>033-037-041200-
/O.NEW.KBYZ.HW.A.0010.071104T1800Z-071105T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
338 PM MDT SAT NOV 3 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

A COLD FRONT MOVING THROUGH THE AREA WILL USHER IN STRONG AND
GUSTY WINDS FOR SUNDAY AFTERNOON AND EVENING. NORTHWEST WINDS
COULD BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
POSSIBLE. THE WINDS WILL DECREASE SUNDAY NIGHT.

A HIGH WIND WATCH MEANS THE POTENTIAL OF SUSTAINED WINDS OVER
40 MPH...OR GUSTS OF 58 MPH OR STRONGER EXISTS. LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS
SITUATION.



$$
000 
WWUS75 KBYZ 041048
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
348 AM MST SUN NOV 4 2007

.LOW PRESSURE WILL MOVE FROM NORTHEAST MONTANA INTO NORTH DAKOTA
THIS MORNING. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE OVER
SOUTHERN IDAHO AND WESTERN WYOMING TO BRING STRONG WINDS TO THE
AREA THIS MORNING. 

MTZ031>033-037-041200-
/O.CAN.KBYZ.HW.A.0010.071104T1800Z-071105T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
348 AM MST SUN NOV 4 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTHWEST WINDS AT 15 TO 25 IN THE MORNING WILL INCREASE TO WEST AT
20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. THE WINDY
CONDITIONS WILL CONTINUE THIS EVENING AND SUBSIDE OVERNIGHT. WHILE
IT WILL BE WINDY THROUGH THIS EVENING...WIND SPEEDS ARE NOT
EXPECTED TO MEET HIGH WIND CRITERIA. THEREFORE THE HIGH WIND WATCH
HAS BEEN CANCELLED.

$$

MTZ065-041800-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
348 AM MST SUN NOV 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SOUTHWEST WINDS AT 35 TO 55 MPH WITH GUSTS TO NEAR 75 MPH WILL
OCCUR THIS MORNING. THE WINDS WILL THEN BECOME WEST THIS AFTERNOON
AND DECREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. 

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE. TRAVELERS ALONG INTERSTATE 90 SHOULD BE
PREPARED FOR STRONG CROSSWINDS IN THE LIVINGSTON AREA.

$$

MTZ066-041800-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
348 AM MST SUN NOV 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED
FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER
WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
CREEK ROAD. THE WINDS WILL BECOME WEST THIS AFTERNOON AND DECREASE
TO 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

USE CAUTION AND BE PREPARED FOR STRONG WINDS IF YOU WILL BE IN THE
UPPER STILLWATER RIVER VALLEY THIS MORNING. 

$$

MTZ028-063-041800-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
348 AM MST SUN NOV 4 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR
THIS MORNING. THE WINDS WILL DECREASE TO 15 TO 30 MPH WITH GUSTS TO
AROUND 45 MPH THIS AFTERNOON. 

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

ARTHUR
000 
WWUS75 KBYZ 041803
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1103 AM MST SUN NOV 4 2007


MTZ028-063-065-066-041915-
/O.EXP.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/
SOUTHERN WHEATLAND-JUDITH GAP-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP...LIVINGSTON...
FISHTAIL...MCLEOD
1103 AM MST SUN NOV 4 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

STRONG WESTERLY WINDS WILL CONTINUE AT TIMES FROM 25 TO 35 MPH
WITH SOME STRONGER GUSTS...BUT SHOULD LEVEL OFF OR TREND GRADUALLY
LOWER THIS AFTERNOON. THEREFORE THE HIGH WIND WARNING WAS ALLOWED
TO EXPIRE. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 3, 4:35 AM MDT, 30 minutes earlier.

Area forecast discussion, Nov 3, 4:35 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
435 AM MDT SAT NOV 3 2007

.SHORT TERM...VALID FOR TDY AND SUN...

WINDY PERIOD COMING UP FOR PORTIONS OF THE FORECAST AREA...AND
COLD FRONTAL PASSAGE EXPECTED SUNDAY. THE MODELS WERE SIMILAR WITH
OVERALL PATTERN THROUGH SUN NIGHT. FOR THIS MORNING...SHORTWAVE
MOVING SE OUT OF ALBERTA WILL BRING SOME LIFT AND MID LEVEL
MOISTURE TO THE NE ZONES. A FEW ECHOES ASSOCIATED WITH THIS WAVE
HAD DEVELOPED OVER NE MT EARLY THIS MORNING. LOW LEVELS VERY DRY
THIS MORNING WITH DEWPOINTS IN TEENS SO WOULD NOT EXPECT ANY MORE
THAN A SPRINKLE OR FLURRY AND HAVE ADDED THIS POSSIBILITY TO THE
NE ZONES THROUGH 18Z. LEE TROUGH DEEPENED OVER THE AREA LAST NIGHT BUT
WINDS AT KLVM HAVE STAYED BELOW ADVISORY CRITERIA DUE TO NW TO SE
ORIENTED SURFACE PRESSURE PATTERN. PRESSURE FALLS WERE EXITING THE
REGION AT 09Z.

AFTER THE WAVE EXITS E MT THIS MORNING...WILL HAVE FLAT DRY NW
FLOW OVER THE REGION THROUGH TONIGHT. MODELS INDICATED THAT 30-40
KT 850 MB JET WILL MOVE OVER E ZONES TODAY...SO EXPECT WINDY
CONDITIONS THERE. WARM DAY STILL ON TAP. HIGH TEMPS WERE IN GOOD
SHAPE BASED ON MIXING DOWN FROM NEAR 700 MB.

135 KT UPPER JET OFF BC COAST WILL REMAIN N OF THE AREA TODAY BUT
BEGIN TO SINK S TONIGHT. A COLD FRONT OVER BC TODAY WAS ALSO
FORECAST TO PUSH S TO MT/CANADIAN BORDER BY 12Z SUN ACCOMPANIED BY
A STRONG SHORTWAVE. LOW PRESSURE ALONG THE FRONT COMBINED WITH
HIGH PRESSURE OVER SE ID/W WY WILL SET UP ANOTHER FAVORABLE
PRESSURE GRADIENT FOR STRONG WINDS IN GAP FLOW AREAS TONIGHT. BY
06Z TONIGHT...50-60 700 MB JET WAS FORECAST TO MOVE OVER WESTERN
ZONES. MODEL SOUNDINGS INDICATED THAT THESE STRONG WINDS WILL
EXTEND DOWN QUITE LOW IN THE ATMOSPHERE...BELOW THE NIGHTTIME
INVERSION. AS A RESULT...HIGH WIND POTENTIAL WILL EXTEND TO
WHEATLAND AND JUDITH GAP AREAS. CHECKED SWEET GRASS COUNTY FOR
WIND POTENTIAL BUT MODELS HAD DIFFERING SOLUTIONS WITH THE WINDS
THERE SO WILL NOT HAVE A HIGHLIGHT. WILL UPGRADE HIGH WIND WATCH
TO A WARNING AND WILL BEGIN WARNING AT 03Z...AS WINDS LOOKED LIKE
THEY WOULD HOLD OFF TIL AFTER 00Z TONIGHT. MIN TEMPS LOOKED FINE
WITH VALUES ABOVE GUIDANCE IN WINDY AREAS.

NEXT FORECAST CHALLENGE WILL BE TIMING THE SUNDAY COLD FRONT
THROUGH THE AREA. FRONTS OFTEN COME THROUGH THE AREA FASTER THAN
MODELS PREDICT...OR THEY COME THROUGH AS TWO SEPARATE FRONTS. THE
MODELS WERE IN VERY GOOD AGREEMENT IN BRINGING THE FRONT S TO JUST
N OF THE FORECAST AREA BY 18Z THEN THROUGH MUCH OF THE REGION BY
00Z MON. GOING FORECAST REFLECTED THIS TIMING...BUT VERY COLD AIR
N OF BOUNDARY COULD CONTRIBUTE TO FASTER FRONTAL MOVEMENT. WILL
NOT CHANGE TIMING BUT WILL NEED TO WATCH SYSTEM FOR SIGNS OF
FASTER MOVEMENT. MORNING POPS NW STILL LOOKED GOOD BASED ON TRACK
OF FRONTOGENESIS AND DEEP RH. INCREASED POPS A BIT ACROSS THE N
FOR THE AFTERNOON AS SOME 850-700 MB FRONTOGENESIS AND RH COME
TOGETHER OVER THIS AREA. ALSO EXPANDED LOW POPS FURTHER SW AND S INTO
FOOTHILLS AND SHERIDAN COUNTY TO REFLECT A POSSIBLE FASTER FRONT.
LOWERED HIGH TEMPS ACROSS THE N AND RAISED THEM OVER THE S TO
COINCIDE WITH THE MODEL/S FRONTAL TIMING. KEPT THE HIGH WIND
WARNING GOING UNTIL 18Z WHEN INVERSION SHOULD BREAK AND STRONG
WINDS ALOFT WILL MOVE E. THERE WAS THE POSSIBILITY THAT STRONG
WINDS COULD MIX TO THE SURFACE OVER THE E SUN AFTERNOON. WILL
HIGHLIGHT THIS IN HWO FOR NOW AND HAVE LATER SHIFTS CONTINUE TO
EVALUATE SITUATION.

COLD FRONT...ASSOCIATED FRONTOGENESIS AND INSTABILITY WILL SETTLE
ALONG THE FOOTHILLS SUN NIGHT. SPLIT SUN NIGHT POPS INTO EVENING
AND OVERNIGHT PERIODS TO TIME BEST PRECIP CHANCES. BASED ON TIME
HEIGHT CROSS SECTIONS...HAD JUST A CHANCE OF PRECIP IN THE EVENING
OVER THE E...WITH LIKELY POPS OVER W. BEST CHANCES FOR SHERIDAN
WILL BE AFTER 06Z...SO REFLECTED THIS IN POP GRIDS. KEPT SLIGHT
CHANCE NE AFTER 06Z...AND LOWERED POPS TO CHANCE WEST EXCEPT KEPT
THEM HIGH OVER FOOTHILLS. LIKELY POPS OVER BIG HORNS LOOKED
REASONABLE AS N UPSLOPE FLOW BECOMES DEEPER WITH TIME OVER THIS
AREA. MODEL QPFS WERE NOT VERY HIGH...FROM SEVERAL HUNDREDTHS OF AN
INCH TO ABOUT 2 TENTHS OF AN INCH SUN NIGHT. WILL HAVE RAIN/SNOW
MIX THROUGH 06Z...THEN MOSTLY SNOW AFTER 06Z. DUE TO LOW QPF/S...QUICK
TIMING OF BEST FRONTOGENESIS AND INSTABILITY...AND BEST LIFT WELL
BELOW DENDRITIC GROWTH LAYER...NOT EXPECTING MUCH SNOW
ACCUMULATION OVER ANY AREA. MIN TEMPS IN 20S LOOKED REASONABLE
BASED ON GUIDANCE. ARTHUR

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

NOT MANY CHANGES TO THE EXTENDED FORECAST THIS MORNING. MODELS IN
PRETTY GOOD AGREEMENT UNTIL THE LATTER PART OF THE EXTENDED.

MONDAY...BOTH ECMWF AND GFS KEEPING A BAND OF PRECIPITATION
AROUND UNTIL MONDAY MORNING. INCREASED POPS SLIGHTLY IN THE
SOUTHWEST UNTIL NOON TO REFLECT SLOWER TREND OF MOVING PRECIP OUT
OF THE AREA. THEREAFTER PRECIP CHANCES RAPIDLY DECREASE WITH
DRIER AIR MOVING INTO THE AREA AND UPSLOPE FLOW BECOMING LESS
FAVORABLE. THEREFORE LOWERED POPS FOR MONDAY AFTERNOON. MADE ONLY
SLIGHT ADJUSTMENTS TO TEMPERATURES. LOOKS LIKE IT SHOULD BE A
FAIRLY CHILLY DAY...ESPECIALLY IN THE EAST. WINDS WILL DIMINISH
FROM WEST TO EAST DURING THE DAY WITH THE EASTERN ZONES REMAINING
GUSTY UNTIL MONDAY EVENING.

TUESDAY AND WEDNESDAY...AREA REMAINS UNDER NORTHWEST FLOW AS
RIDGE BUILDS OVER THE PACIFIC NORTHWEST. TEMPERATURES REBOUND
QUICKLY ON TUESDAY AND WARM EVER FURTHER ON WEDNESDAY. BOTH DAYS
SHOULD REMAIN DRY.

THURSDAY THROUGH SUNDAY...MODELS BRING SOME ENERGY DOWN FROM
CANADA AS RIDGE CONTINUES TO BUILD OVER PACIFIC NORTHWEST ON
THURSDAY. AFTER THIS...THEY DIVERGE QUITE A BIT SO LEFT CLIMO
LIKE POPS ACROSS MOST OF THE AREA...ESPECIALLY THE MOUNTAINS.
MILD TEMPERATURES SHOULD CONTINUE WITH ABOVE NORMAL READINGS
ACROSS THE AREA.

STOPPKOTTE

&&

.AVIATION...

VRF CONDITIONS WILL PREVAIL TODAY. TIGHTENING PRESSURE GRADIENTS
DUE TO AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE GUSTY WINDS
ALONG THE FRONT RANGE...ESPECIALLY IN THE KLVM AREA. SOUTHWEST
WIND GUSTS WILL RANGE FROM 25 TO 35 KTS AND INCREASE TO 30 TO 40
KTS BY EVENING. GUSTS OF 20 TO 25 KTS WILL EXTEND INTO THE
PLAINS. OTHERWISE...NO OTHER HAZARDS EXPECTED. STOPPKOTTE

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SUN     MON     TUE     WED     THU     FRI
-------------------------------------------------------
BIL 062 043/059 028/043 025/055 036/058 037/055 034/053
    0/N 02/W    72/S    00/B    00/B    10/B    22/R
LVM 060 046/056 030/042 026/055 032/056 033/054 032/053
    0/N 02/W    73/S    00/B    00/B    12/R    22/O
HDN 066 035/061 027/045 024/057 031/060 034/057 032/057
    0/B 02/W    42/S    00/U    00/B    10/B    22/R
MLS 059 036/054 025/040 018/050 027/054 031/054 027/052
    1/M 02/W    31/B    00/U    01/B    10/B    22/R
4BQ 061 032/060 024/040 022/053 029/057 033/057 029/055
    0/N 02/W    32/S    00/U    00/B    10/B    11/B
BHK 057 033/054 021/036 016/046 026/052 028/051 024/051
    1/M 03/W    31/B    00/U    01/B    10/B    11/B
SHR 061 034/066 030/041 021/056 029/058 031/056 028/055
    0/B 02/W    62/S    00/B    00/B    10/B    22/O

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 11
      AM MST SUNDAY FOR ZONES 28-63-65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Nov 2, 2:53 PM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
253 PM MDT FRI NOV 2 2007

MTZ028>042-056>058-063>068-WYZ098-099-032100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
253 PM MDT FRI NOV 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

STRONG WESTERLY WINDS WILL DEVELOP IN THE VALLEYS OF THE UPPER
STILLWATER AND UPPER YELLOWSTONE RIVERS AROUND LIVINGSTON AND
NYE. GUSTS TO 45 MPH WILL BE POSSIBLE IN THESE AREAS AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO NEAR 45
MPH WILL BE POSSIBLE SATURDAY ALONG THE FOOTHILLS...AND OVER THE
UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS IN THE LIVINGSTON
AND NYE AREAS. BY SUNDAY MORNING... SOUTHWEST WINDS OF 40 TO 50
MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE IN THESE AREAS. IN
ADDITION...STRONG WINDS WILL SPREAD TO THE PLAINS FROM BILLINGS
TO BAKER SUNDAY REACHING 20 TO 35 MPH WITH STRONGER GUSTS.

A COLD FRONT WILL DROP SOUTH OUT OF CANADA INTO THE AREA BY
SUNDAY EVENING. THIS SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW
TO THE AREA SUNDAY NIGHT. PRECIPITATION MAY CHANGE TO SNOW OR A
MIXTURE OF RAIN AND SNOW...ESPECIALLY ALONG AND NEAR THE
FOOTHILLS. THE BEST CHANCE OF ACCUMULATING SNOW WILL BE OVER THE
NORTHEAST FACING MOUNTAIN SLOPES AND FOOTHILLS. SNOW MAY LINGER
INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:38 PM MDTHigh Wind WatchBYZCarter, Custer, Fallon, Rosebud13 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.